Alert archive / Utah / Winter Storm Watches in 2012

Winter Storm Watch 9, NWS Salt Lake City, UT

November 6, 2012

NWS Salt Lake City, UT issued this winter storm watch at Nov 6, 2012, 1:49 PM MST. It took effect at Nov 9, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2012, 1:49 PM MST (20:49 UTC)
In effect from
Nov 9, 2012, 11:00 AM MST
Expired
Nov 8, 2012, 3:03 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WWUS45 KSLC 062049
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
149 PM MST TUE NOV 6 2012

UTZ007>009-071200-
/O.NEW.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY
149 PM MST TUE NOV 6 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: 1 TO 3 FEET.

* TIMING: DEVELOPING FRIDAY AND PERSISTING HEAVY AT TIMES INTO SUNDAY.

* WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN OUT OF THE WEST
  NORTHWEST FRIDAY AND DIMINISH FRIDAY NIGHT.

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER
  TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION
  SEASONAL ROADWAYS WILL LIKELY SEE ACCUMULATING SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
784 
WWUS45 KSLC 071040
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 AM MST WED NOV 7 2012

UTZ007>009-071900-
/O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY
340 AM MST WED NOV 7 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON.

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE WASATCH RANGE.

* TIMING: DEVELOPING FRIDAY AND PERSISTING...HEAVY AT TIMES...INTO
  SUNDAY.

* WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY BEHIND
  A STRONG COLD FRONT FRIDAY MORNING. THESE WINDS WILL DIMINISH
  FRIDAY EVENING.

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER TEMPERATURES
  ARE FORECAST THROUGH THE WEEKEND. HIGH ELEVATION ROADWAYS WILL
  LIKELY SEE HEAVY ACCUMULATING SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
969 
WWUS45 KSLC 071543
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
843 AM MST WED NOV 7 2012

UTZ007>009-080000-
/O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY
843 AM MST WED NOV 7 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE 
  WASATCH RANGE.

* TIMING: DEVELOPING FRIDAY AND PERSISTING...HEAVY AT TIMES...
  INTO SUNDAY. 

* WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY
  BEHIND A STRONG COLD FRONT FRIDAY MORNING. THESE WINDS WILL 
  DIMINISH FRIDAY EVENING. 

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER
  TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH 
  ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING 
  SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
779 
WWUS45 KSLC 072056
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
156 PM MST WED NOV 7 2012

UTZ007>009-081300-
/O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY
156 PM MST WED NOV 7 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE 
  WASATCH RANGE.

* TIMING: DEVELOPING FRIDAY AND PERSISTING...HEAVY AT TIMES... 
  INTO SUNDAY.

* WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY 
  BEHIND THE COLD FRONT FRIDAY MORNING. THESE WINDS WILL 
  DIMINISH FRIDAY EVENING.

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER 
  TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH 
  ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING 
  SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
272 
WWUS45 KSLC 080059
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
559 PM MST WED NOV 7 2012

UTZ007>009-081315-
/O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY
559 PM MST WED NOV 7 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE 
  WASATCH RANGE.

* TIMING: SNOW WILL DEVELOP FRIDAY AND PERSIST...HEAVY AT
  TIMES...INTO SUNDAY.

* WINDS: STRONG SOUTHERLY WINDS THURSDAY WILL TURN WESTERLY 
  BEHIND THE COLD FRONT FRIDAY MORNING. THESE WINDS WILL 
  DIMINISH FRIDAY EVENING.

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER 
  TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH 
  ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING 
  SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
512 
WWUS45 KSLC 081100
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 AM MST THU NOV 8 2012

UTZ517-081900-
/O.EXA.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE
400 AM MST THU NOV 8 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* AFFECTED AREA: THE CENTRAL UTAH MOUNTAINS.

* SNOW ACCUMULATIONS: 10 TO 18 INCHES...LOCALLY 24 INCHES.

* TIMING: SNOW WILL DEVELOP LATE FRIDAY MORNING AND
  PERSIST...HEAVY AT TIMES...THROUGH SUNDAY.

* WINDS: STRONG SOUTHERLY WINDS TODAY WILL TURN WESTERLY BEHIND
  THE COLD FRONT LATE FRIDAY MORNING. THESE WINDS WILL DIMINISH
  FRIDAY EVENING AS THE SNOWFALL INTENSITY INCREASES.

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER 
  TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH 
  ELEVATION ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING 
  SNOWFALL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

UTZ007>009-081900-
/O.CON.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY
400 AM MST THU NOV 8 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY 3 FEET IN THE 
  WASATCH RANGE.

* TIMING: SNOW WILL DEVELOP FRIDAY MORNING AND PERSIST...HEAVY AT
  TIMES...INTO SUNDAY.

* WINDS: STRONG SOUTHERLY WINDS TODAY WILL TURN WESTERLY BEHIND
  THE COLD FRONT FRIDAY MORNING. THESE WINDS WILL DIMINISH FRIDAY
  EVENING.

* IMPACTS: SIGNIFICANT SNOW ACCUMULATIONS AND MUCH COLDER
  TEMPERATURES ARE FORECAST THROUGH THE WEEKEND. HIGH  ELEVATION
  ROADWAYS WILL LIKELY SEE HEAVY ACCUMULATING SNOWFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW AND STRONG WINDS. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
521 
WWUS45 KSLC 082203
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
303 PM MST THU NOV 8 2012

UTZ007>009-517-090615-
/O.UPG.KSLC.WS.A.0009.121109T1800Z-121111T2300Z/
/O.NEW.KSLC.WS.W.0009.121109T1200Z-121111T1200Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...COVE FORT...KOOSHAREM...FISH LAKE
303 PM MST THU NOV 8 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5
AM FRIDAY TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA: THE WASATCH MOUNTAINS...THE CENTRAL MOUNTAINS AND
  THE WESTERN UINTA MOUNTAINS.

* SNOW ACCUMULATIONS: 1 TO 2 FEET...LOCALLY HIGHER AMOUNTS IN THE
  WASATCH RANGE.

* TIMING: SNOW WILL DEVELOP FRIDAY MORNING AND PERSIST...HEAVY AT
  TIMES...THROUGH SUNDAY MORNING.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED ALONG THE HIGHER
  MOUNTAIN PASSES FRIDAY MORNING AND AGAIN FRIDAY EVENING THROUGH
  SUNDAY. THIS INCLUDES THE TOP OF PARLEYS SUMMIT DURING THE
  FRIDAY MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ010-518-090615-
/O.NEW.KSLC.WS.W.0009.121109T1200Z-121111T1200Z/
WASATCH PLATEAU/BOOK CLIFFS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...SCOFIELD...LOA...PANGUITCH...
BRYCE CANYON
303 PM MST THU NOV 8 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5
AM FRIDAY TO 5 AM MST SUNDAY.

* AFFECTED AREA: THE WASATCH PLATEAU...BOOK CLIFFS AND SOUTHERN
  MOUNTAINS OF UTAH.

* SNOW ACCUMULATIONS: 10 TO 18 INCHES WITH LOCALLY HIGHER AMOUNTS
  NEAR BRIANHEAD. 

* TIMING: SNOW WILL DEVELOP FRIDAY MORNING AND CONTINUE THROUGH
  SUNDAY MORNING. SNOW MAY BE HEAVY AT TIMES.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED ALONG THE
  HIGHEST PASSES OF SOUTHERN UTAH LATER FRIDAY INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ002>004-006-090615-
/O.NEW.KSLC.WW.Y.0023.121109T1500Z-121110T1800Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...HUNTSVILLE...
PARK CITY...HEBER CITY
303 PM MST THU NOV 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 11 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 AM
FRIDAY TO 11 AM MST SATURDAY.

* AFFECTED AREA: THE WASATCH FRONT AND WASATCH MOUNTAIN VALLEYS

* SNOW ACCUMULATIONS: 1 TO 3 INCHES VALLEY FLOORS WITH 3 TO 6
  INCHES ALONG THE BENCHES. SNOW ACCUMULATIONS WILL BE MAINLY ON
  GRASS AND ELEVATED SURFACES.

* TIMING: RAIN AND SNOW WILL DEVELOP FRIDAY MORNING AND CHANGE TO
  ALL SNOW FRIDAY AFTERNOON INTO FRIDAY EVENING.

* SNOW LEVELS: NEAR 6500 FEET FRIDAY MORNING ALONG THE NORTHERN
  WASATCH FRONT...FALLING TO THE VALLEY FLOOR BY FRIDAY EVENING
  ACROSS THE ENTIRE AREA.

* IMPACTS: OCCASIONAL LIGHT ROAD ACCUMULATIONS ARE POSSIBLE FRIDAY
  EVENING INTO SATURDAY MORNING...MAINLY ON ELEVATED SURFACES SUCH AS
  BRIDGES AND OVERPASSES DURING HEAVIER SNOW SHOWERS.
  OTHERWISE...SNOW WILL MAINLY ACCUMULATE ON GRASSY SURFACES.
  BLACK ICE IS ALSO POSSIBLE ALONG BRIDGES AND OVERPASSES STARTING
  FRIDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS.
USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ015-016-090615-
/O.NEW.KSLC.WW.Y.0023.121109T1800Z-121111T0000Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER...
CEDAR CITY...MILFORD
303 PM MST THU NOV 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM
FRIDAY TO 5 PM MST SATURDAY.

* AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH.

* SNOW ACCUMULATIONS: 2 TO 5 INCHES.

* TIMING: RAIN AND SNOW WILL DEVELOP FRIDAY MORNING...CHANGING TO
  ALL SNOW FRIDAY EVENING INTO FRIDAY NIGHT.

* SNOW LEVELS: NEAR 5500 FEET FRIDAY MORNING FALLING TO VALLEY
  FLOORS BY LATER FRIDAY EVENING.

* IMPACTS: WINTER DRIVING CONDITIONS ARE POSSIBLE AT TIMES DURING
  THE HEAVIEST SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS.
USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

WYZ021-090615-
/O.NEW.KSLC.WW.Y.0023.121109T1500Z-121110T1800Z/
SOUTHWEST WYOMING-
INCLUDING THE CITY OF...EVANSTON
303 PM MST THU NOV 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 11 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 8 AM FRIDAY TO 11 AM MST SATURDAY.

* AFFECTED AREA: SOUTHWEST WYOMING INCLUDING INTERSTATE 80 FROM
  THE UTAH AND WYOMING BORDER THROUGH TO THE UINTA COUNTY LINE.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* TIMING: RAIN AND SNOW WILL BEGIN FRIDAY MORNING...CHANGING TO
  ALL SNOW BY FRIDAY AFTERNOON. SNOW WILL CONTINUE THROUGH
  SATURDAY MORNING.

* WINDS: GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE FRIDAY INTO
  SATURDAY. 

* IMPACTS: WINTER DRIVING CONDITIONS CAN BE EXPECTED ALONG AREA
  ROADWAYS STARTING FRIDAY MORNING THROUGH SATURDAY MORNING
  INCLUDING INTERSTATE 80. BLOWING AND DRIFTING OF SNOW MAY REDUCE
  VISIBILITIES AT TIMES. BLACK ICE IS ALSO EXPECTED ALONG AREA
  ROADWAYS FRIDAY EVENING INTO SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR WINTER ROAD CONDITIONS FROM THE WYOMING DEPARTMENT OF
TRANSPORTATION VISIT...HTTP://WWW.WYOROAD.INFO OR DIAL 511.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Nov 6, 8:11 AM MST, 5 hours 38 minutes earlier.

Area forecast discussion, Nov 6, 8:11 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
811 AM MST TUE NOV 6 2012

.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH
WEDNESDAY. A LARGE AND RATHER COLD PACIFIC STORM SYSTEM WILL REACH
THE GREAT BASIN BY FRIDAY...AND REMAIN OVER THE AREA THROUGH MUCH
OF THE UPCOMING WEEKEND.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE BUILDING INTO THE
INTERIOR WEST. ACARS SHOWS A 75-140KT ANTICYCLONICALLY CURVED JET
FROM WESTERN CANADA INTO THE PLAINS. RUC...GOES...GPS SENSORS...AND
12Z KSLC RAOB INDICATE PRECIPITABLE WATER VALUES ARE IN THE
0.15"-0.50" RANGE ACROSS THE REGION.

GOING FORECAST IS IN GOOD SHAPE. A FEW MID AND HIGH CLOUDS CONTINUE
TO SPILL INTO NORTHERN UTAH THIS MORNING. AS THE RIDGE BUILDS
IN...EXPECT THIS TO DIMINISH THROUGHOUT THE DAY. A CONTINUED WARMING
TREND IS FORECAST TODAY AS 700MB TEMPERATURES WARM ANOTHER DEGREE OR
TWO C. WINDS ARE GENERALLY LIGHT TODAY...EXCEPT NEAR CANYONS THROUGH
MID MORNING.

THE FOCUS WITH THE AFTERNOON PACKAGE WILL BE WINDS AHEAD OF THE
STORM AND SNOW ACCUMULATION POTENTIAL HEADING INTO THE WEEKEND.

PREVIOUS DISCUSSION FOLLOWS...
THE UPPER RIDGE SQUARELY OVER THE INTERIOR WEST THIS MORNING LOOKS
TO GUARANTEE UNSEASONABLY WARM TEMPS ACROSS THE ENTIRE FORECAST AREA
THROUGH WEDNESDAY. A FEW HIGH TEMPS RECORD COULD FALL
WEDNESDAY...WITH THE MOST LIKELY AREAS BEING THE WESTERN VALLEYS
WHERE SOME MIXING COULD DEVELOP DURING THE AFTERNOON.

THE MAJOR CHANGE TO THE PATTERN ADVERTISED OVER THE PAST SEVERAL
MODEL RUNS IS STILL ON TRACK FOR THE END OF THE WEEK. THE COLD
CORE UPPER TROUGH STILL SITUATED OVER THE GULF OF ALASKA WILL TAKE
A TURN TO THE SOUTHEAST AND POSITION OFF THE PACIFIC NORTHWEST
COAST BY EARLY THURSDAY. FROM THERE THE TROUGH WILL ELONGATE
NORTH-TO-SOUTH AND ENCOMPASS MUCH OF THE WESTERN CONUS FRIDAY
THROUGH SATURDAY.

THE LEADING COLD FRONT WILL REACH INTO EXTREME NORTHWEST UTAH LATE
THURSDAY NIGHT. THIS FRONTS ARRIVAL HAS BEEN GETTING PUSHED BACK
WITH EACH SUBSEQUENT MODEL RUN OWING TO THE DEEPENING OF THE
PARENT TROUGH. THIS MAKES SENSE...AND WOULD NOT BE SURPRISED IF
THE FRONT ACTUALLY HOLDS OFF ENTERING UTAH UNTIL LATE THURSDAY
NIGHT OR EARLY FRIDAY MORNING. INITIALLY THIS FRONT MAY NOT
GENERATE MUCH CONVECTIVE PRECIP AS THE MID-LEVEL COLD AIR HOLDS
BACK IN NEVADA WITH THE MAIN TROUGH. FAIRLY STRONG LOW-LEVEL
FRONTOGENETIC FORCING MAY OVERCOME THE LACK OF DEEP-LAYER
INSTABILITY AND MOISTURE...BUT ANY PRECIP WILL FOR THE MOST PART
WILL REMAIN LIGHT.

WIDESPREAD PRECIP...MOSTLY IN THE FORM OF SNOW...WILL DEVELOP
ACROSS THE FORECAST AREA FOR LATE FRIDAY THROUGH SATURDAY NIGHT.
DEEP LAYER MOISTURE AND COLD AIR INSTABILITY WILL PEAK SATURDAY
THROUGH SATURDAY EVENING. THIS FAVORABLE MOISTURE AND THERMAL
SUPPORT COMBINED WITH DYNAMIC LIFT WITHIN THE MAIN TROUGH WILL
OFFER THE BEST PERIOD FOR ORGANIZED SNOWFALL THIS WEEKEND.
OROGRAPHIC ENHANCEMENT OF SNOWFALL MAY BECOME A PLAYER ACROSS
NORTHERN AND CENTRAL UTAH. THE ECMWF APPEARS TO BE THE MORE
FAVORABLE MODEL FOR THIS TYPE OF EVENT AS IT ADVERTISES A MORE
PERSISTENT DEEP LAYER CYCLONIC WEST-NORTHWEST FLOW DURING THE DAY
SATURDAY.

THE LATEST GFS AND ECMWF ARE NOW LOCKED IN ON THE MORE CONSISTENT
ECMWF SOLUTION FOR LATE IN THE WEEKEND. BOTH MODELS NOW EJECT THE
TROUGH AXIS EAST OF THE STATE BY SUNDAY AFTERNOON...WITH RAPID
MID-LEVEL WARMING/DRYING BRINGING A QUICK END TO CONVECTION DURING
THE MID TO LATE AFTERNOON. VERY COLD TEMPS WILL FOLLOW SUNDAY
NIGHT WITH VALLEY FOG A REAL POSSIBILITY BY MONDAY MORNING. A
SHORTWAVE RIDGE DEVELOPING ACROSS THE REGION EARLY IN THE WEEK WILL
KEEP PRECIP AT BAY AND ALLOW TEMPS TO CLIMB OUT OF THE VERY COLD
WEEKEND TEMPS.

&&

.AVIATION...OPERATIONAL WEATHER CONCERNS WILL REMAIN MINIMAL AT THE
KSLC TERMINAL THROUGH THE VALID TAF PERIOD. SOUTHEAST SURFACE WINDS
WILL SHIFT TO THE NORTHWEST BETWEEN 18-20Z...VFR CONDITIONS WILL
HOLD.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ROGOWSKI
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 6, 5:30 AM MST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
530 AM MST TUE NOV 6 2012

UTZ001>016-019>021-517-518-WYZ021-071300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
530 AM MST TUE NOV 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY WILL BE THE WARMEST DAY FOR MANY DAYS TO COME. HIGH
PRESSURE ALOFT ACROSS THE GREAT BASIN WILL ALLOW TEMPERATURES TO
CLIMB TO READINGS WELL ABOVE EARLY NOVEMBER NORMS. RECORD HIGH
TEMPERATURES ARE A POSSIBILITY.

A VERY COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL MOVE INTO THE
REGION BY EARLY FRIDAY. AHEAD OF THIS STORM A STRONG COLD FRONT WILL
CROSS NEVADA THURSDAY....THEN ENTER NORTHWEST UTAH EITHER LATE
THURSDAY NIGHT OR EARLY FRIDAY. THIS FRONT WILL MOVE ACROSS THE
AREA FRIDAY...BRINGING AN END TO WARM TEMPERATURES AND GENERATING
WIDESPREAD PRECIPITATION FOR MAINLY THE NORTHERN AND CENTRAL PORTIONS
OF UTAH THROUGH MUCH OF THE UPCOMING WEEKEND.

MOST OF THE PRECIPITATION WITH THIS STORM WILL COME IN THE FORM OF
SNOW. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN THE NORTHERN AND
CENTRAL MOUNTAINS...ALONG WITH THE ADJACENT VALLEYS OF WESTERN AND
NORTHERN THROUGH SOUTHWEST WYOMING. THE HEAVIEST SNOWFALLS ARE
LIKELY ON SATURDAY THROUGH SATURDAY EVENING. SNOW WILL GRADUALLY
TAPER OFF LATE SATURDAY NIGHT THROUGH SUNDAY MORNING.

HIGH TEMPERATURES THAT HAD BEEN 10 TO 20 DEGREES ABOVE NORMAL WILL
NOT COME IN AT 10 TO 20 DEGREES BELOW NORMAL THIS WEEKEND. LOW
TEMPERATURES BOTH SUNDAY AND MONDAY MORNINGS WILL GENERALLY DROP
INTO THE TEENS AND 20S...WITH SINGLE DIGIT READINGS IN THE MOUNTAINS
AND HIGHER VALLEYS.  COLD TEMPERATURES WILL ALSO REACH THE DIXIE
REGION OF SOUTHWEST UTAH. THE FIRST HARD FREEZE OF THE FALL COULD
OCCUR IN THE ST. GEORGE AREA BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 1:48 PM MSTHigh Wind WatchSLC24 hr

Nearby

Winter Storm Watches in Utah, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.